Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Ther. 2007 Jul-Aug;14(4):408-10.

Enoxaparin-induced skin necrosis: a fatal outcome.

Author information

1
Department of Medicine, Chicago Medical School/Rosalind Franklin University of Medicine and Science, North Chicago, and Mount Sinai Hospital, Chicago, IL 60608, USA. singh60660@yahoo.com

Abstract

Enoxaparin, a low-molecular-weight heparin used to treat and prevent deep venous thrombosis, has been evaluated in several clinical trials. Thrombosis induced by enoxaparin with no evidence of heparin-induced thrombocytopenia (HIT) is seldom described. We report a rare case in which an 89-year-old African-American female developed large, multiple, painful lesions induced by enoxaparin administration. Laboratory investigations for HIT, disseminated intravascular coagulation, protein C, protein S, factor V, factor VIII, antithrombin III, and homocysteine deficiency were negative. Unfortunately, despite aggressive management for 2 weeks, the patient developed severe sepsis and died.

PMID:
17667218
DOI:
10.1097/MJT.0b013e3180325905
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center